MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10
Model Number 647205
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facs¿ sample prep assistant iii that the wash station is overflowing.The following information was provided by the initial reporter: wash station is overflowing.They cleaned the in-line filter but it did not help.
 
Additional Manufacturer Narrative
Common device name: automated pipetting, diluting and specimen processing workstations for flow cytometric analysis.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary (b)(4) pn: 647205 spaiii sn: (b)(6) awareness: 11/07/2022 opened: 11/07/2022 ¿ investigation summary: ¿ scope of issue: the scope of issue is limited to part: 647205 spaiii and serial number: (b)(6) ¿ problem statement: customer reported: wash station is overflowing ¿ manufacturing defect trend: there are 0 qns related to the reported issue.Date range (date of incident to 12 months back) from (b)(6) 2021 to date (b)(6) 2022 (rolling 12 months) ¿ complaint trend: there are 13 complaints related to the reported complaint.Date range (date of incident to 12 months back) from (b)(6) 2021 to date (b)(6) 2022 (rolling 12 months) o complaint data attached ¿ investigation result / analysis: per fse¿s report: verify problem.Removed, disassembled, cleaned and inspected in-line filter and fittings.No problem found.Upon observation, discovered that the sample probe had been slightly bent.Removed sample probe and tested to see if it was clogged.Probe was clogged.O located and installed new sample probe o tested and verified instrument performance o no further issues o sample preparation was not affected.O there was no delay in patient treatment due to any unexpected results.¿ service max review: review of related work order#: wo - (b)(4) install date: (b)(6) 2011.Defective part number: part number not reported.Work order notes: o subject / reported: wash station is overflowing o problem description: wash station is overflowing o cause: bent/clogged probe o work performed: replaced probe o solution: replaced probe o parts replaced: probe (part number not reported) ¿ returned sample analysis: the defective part was not requested to be returned and no photo(s) / picture(s) were provided ¿ manufacturing device history record (dhr) review: review of the dhr for serial number: (b)(6) and (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.¿ risk analysis: risk management file part #100245ra, revision 03 was reviewed.Hazard(s) identified? yes no hazard id: 3.1.29 hazard: environment biohazard cause: filter/components in fluid path get clogged harmful effects: exposure to biohazard residual severity: 5 residual probability: 1 residual risk index: 5 ¿ root cause: based on the investigation result and fse¿s report the root cause was by bent/clogged probe ¿ conclusion: based on the investigation results and the fse¿s report the complaint was confirmed for wash station is overflowing.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.There was no impact to the patient health or safety.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15798140
Report Number2916837-2022-00345
Device Sequence Number4546413
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number647205
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown